Alert archive / Louisiana / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

August 13, 2011Morehouse Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Aug 13, 2011, 2:21 AM CDT for Morehouse Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 2:21 AM CDT (07:21 UTC)
Expired
Aug 13, 2011, 3:05 AM CDT
In force
44 min
Issued by
NWS Jackson, MS

County Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 184 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
3044 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS84 KJAN 130721
SPSJAN
ARZ074-LAZ007-130805-
ASHLEY AR-MOREHOUSE LA-
221 AM CDT SAT AUG 13 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 AM CDT SAT AUG 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF CROSSETT AT 220 
AM CDT...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL MOVE INTO 
NORTHERN MOREHOUSE PARISH THROUGH 3 AM.

VERY HEAVY RAIN IS ALSO LIKELY WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND NORTHERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3318 9200 3295 9153 3278 9203 3299 9209
      3301 9208 3303 9210 3307 9211
TIME...MOT...LOC 0720Z 311DEG 10KT 3305 9202

$$


7

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 12, 9:32 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 12, 9:32 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CDT FRI AUG 12 2011

.DISCUSSION...ISOLATED CONVECTION HAS DISSIPATED ACROSS THE SOUTHERN
HALF OF THE FORECAST AREA THIS EVENING AS DAY TIME HEATING CONTINUES
TO WANE.  ONCE AGAIN...AS HAS BEEN THE CASE EACH EVENING THIS
WEEK...ANOTHER DISTURBANCE EMBEDDED IN NORTHWEST FLOW CONTINUES TO
SINK EAST SOUTHEAST ACROSS CENTRAL ARKANSAS AND TOWARDS THE NORTHERN
HALF OF THE FORECAST AREA TONIGHT.  THE COMPLEX OF SHOWERS AND
STORMS ASSOCIATED WITH THIS DISTURBANCE SHOULD MAKE A BIT BETTER
PUSH TOWARDS MY NORTH THROUGH THE NIGHT.  IT'S HERE...PARTICULARLY
THE DELTA...THAT THE INSTABILITY IS AT IT'S BEST ACROSS THE FORECAST
AREA...WHILE FURTHER SOUTH PER THE 00Z KJAN RAOB...A MUCH LESS
UNSTABLE ENVIRONMENT EXISTS.

THE CURRENT FORECAST REFLECTS THIS AS THE BETTER RAIN CHANCES
TONIGHT REMAIN ACROSS MY NORTH. I WILL HOWEVER UP POPS IN THE DELTA
A BIT.  THIS...AS WELL AS SOME ADJUSTMENTS TO THE HOURLY GRIDS AS
THE RESULT OF CURRENT TRENDS...WILL BE THE ONLY CHANGES I MAKE TO
THE FORECAST ON THIS UPDATE.  THE REMAINDER OF THE FORECAST IS IN
PRETTY GOOD SHAPE. /19/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH
MUCH OF THE FORECAST PERIOD.  ISOLATED TO SCATTERED CONVECTION
WILL BE POSSIBLE OVER HIGHWAY 82 CORRIDOR...KGLH...KGWO...AND
KGTR...AS YET ANOTHER DISTURBANCE PUSHES EAST SOUTHEAST TOWARDS THE
NORTHERN HALF OF THE AREA AFTER MIDNIGHT.  THIS...IN ADDITION TO THE
POTENTIAL FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING CONVECTION
SATURDAY...WILL CAUSE A BRIEF PERIOD OF MVFR/IFR CEILINGS AND/OR
VISIBILITIES AT SITES WHERE ANY CONVECTION IS OBSERVED. /19/

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT FRI AUG 12 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...STORMS ARE BEGINNING TO
DEVELOP ACROSS PORTIONS OF THE ARKLAMISS...MAINLY SOUTH AND WESTERN
AREAS. SLIGHTLY DRIER AIR HAS MOVED INTO NORTH AND EASTERN PORTIONS
IN THE WAKE OF THE MORNING SHORTWAVE/MCV THAT WENT THROUGH WHICH HAS
LIMITED CONVECTION THIS AFTERNOON. TEMPERATURES THIS AFTERNOON HAVE
WARMED INTO THE LOWER 90S ACROSS THE HIGHWAYS 82 AND 84 CORRIDORS...
AND INTO THE MID 90S ALONG I-20. THIS STORM ACTIVITY IS EXPECTED TO
DIMINISH THROUGH THE EVENING HOURS TONIGHT.

MUCH OF THE NIGHT WILL BE QUIET. THE REGION WILL REMAIN UNDER
NORTHWEST FLOW ALOFT AND THERE WILL BE THE POTENTIAL FOR ANOTHER MCS
TO COME INTO OR CLOSE TO THE NORTHWESTERN ZONES OF MY CWA BY EARLY
SATURDAY MORNING. WILL CONTINUE TO LEAVE LOW END POPS FOR THE
NORTHWEST DUE TO THIS POTENTIAL. BY SATURDAY...AN UPPER LOW WILL
SWING ACROSS THE GREAT LAKES REGION AND A MID LEVEL TROUGH WILL DIG
INTO THE ARKLAMISS REGION. THIS WILL BRING A COLD FRONT TOWARD THE
REGION. MOST MODELS AGREE THAT THIS WILL BE SLOW TO TRAVERSE THE CWA.
THE NAM IS VERY BULLISH IN BRINGING IN THE RAIN FOR SATURDAY WHILE
THE ECMWF/SREF/GFS ARE NOT AS ROBUST. EVEN NATIONAL HI-RES WRF MODELS
INDICATE THAT THERE SHOULD BE SOME SHOWERS AND THUNDERSTORMS AHEAD OF
THE FRONTAL PASSAGE ON SATURDAY BUT THAT THEY SHOULD BE RATHER
ISOLATED IN NATURE. TEMPERATURES WILL BE WARM AGAIN TOMORROW WITH
READINGS IN THE MID AND UPPER 90S. THE NAM...WITH ITS HIGHER CHANCES
FOR RAIN...SHOWED HIGHS IN THE LOWER 90S FOR TOMORROW...BUT FEEL THAT
GIVEN ITS FASTER SOLUTION...THIS MIGHT BE TOO COOL FOR TOMORROW.

THE FRONT WILL BE MOVING THROUGH THE ARKLAMISS SATURDAY NIGHT INTO
SUNDAY. THIS WILL KEEP RAIN CHANCES IN THE FORECAST THROUGH
SUNDAY...ESPECIALLY FOR THE EAST AND SOUTH. GIVEN FORCING FROM THE
FRONT...COOLER TEMPERATURES ALOFT WITH THE PASSAGE OF THE UPPER
TROUGH AND DECENT LAPSE RATES...THERE COULD BE SOME STRONG STORMS
ALONG OR AHEAD OF THE FRONT WITH WIND AND HAIL BEING THE MAIN
HAZARDS. TEMPERATURES IN THE NORTH MAY BE COOLER WITH FRONTAL
PASSAGE EARLIER ON SUNDAY AND HIGHS SHOULD BE CLOSER TO NORMAL. THE
FRONT SHOULD BE THROUGH THE REGION BY SUNDAY EVENING BUT THE
INFILTRATION OF DRIER AIR WILL BE DELAYED A FEW HOURS.
HOWEVER...MODELS SHOW THE DRIER AIR MOVING IN SUNDAY EVENING INTO
OVERNIGHT SUNDAY NIGHT. PW VALUES PROGGED TO REACH THE HIGHWAY 82
CORRIDOR AROUND 00Z MONDAY WITH VALUES AROUND ONE INCH. OVERNIGHT
LOWS SUNDAY NIGHT WILL BE COOLER THAN WHAT WE HAVE SEEN AND IN THE
UPPER 60S AND LOWER 70S. THE REST OF THE LONG TERM REMAINS THE SAME
AND THE PREVIOUS DISCUSSION IS APPENDED BELOW. /28/

LONG TERM...MMONDAY THROUGH FRIDAY...NORMAL LOWS FOR NEXT WEEK
ARE AROUND 79 DEGREES. BELOW NORMAL LOWS ARE EXPECTED FOR MUCH OF
THE AREA MONDAY MORNING AS TEMPERATURES BOTTOM OUT IN THE MID TO
UPPER 60S. THE UPPER LEVEL TROUGH WILL BE SLOW TO SHIFT EAST THROUGH
WEDNESDAY MAINTAINING A NORTHWEST FLOW ALOFT OVER OUR REGION.
SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS SUNDAY WILL
SLOWLY SHIFT EAST THROUGH WEDNESDAY AS WELL RESULTING IN A LOW LEVEL
NORTHERLY FLOW THAT WILL MAINTAIN OUR DRIER AIRMASS. NORMAL DAYTIME
HIGHS NEXT WEEK ARE IN THE LOWER 90S. NEAR NORMAL HIGHS ARE EXPECTED
MONDAY AND TUESDAY BUT AFTERNOON HIGHS WILL SLOWLY WARM NEXT WEEK.
OVERNIGHT LOWS WILL REMAIN BELOW NORMAL WITH LOWS IN THE 60S EACH
MORNING THROUGH WEDNESDAY MORNING. THE GFS IS DRY THROUGH WEDNESDAY
OVER OUR AREA BUT THE ECMWF HINTS AT A DISTURBANCE IN THE NW FLOW
ALOFT THAT MAY BRING RAIN WEDNESDAY, ELSE THE RIDGE OVER THE
SOUTHERN PLAINS WILL FLATTEN AS IT SPREADS EAST ACROSS OUR CWA FOR
THE END OF THE WEEK. WARMER TEMPERATURES AND A SLOW INCREASE IN DEEP
MOISTURE IS PROGGED THURSDAY AND FRIDAY. BOTH GFS AND ECMWF SHOW A
SECOND COLD FRONT STALLING JUST NORTH OF OUR CWA BY FRIDAY. THE
PROXIMITY OF THIS FRONT MAY HELP INCREASE POPS BY THE END OF THE
WEEK FOR OUR NORTHERN ZONES. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  98  72  96 /  10  16  20  19
MERIDIAN      68  99  69  95 /  10  16  24  21
VICKSBURG     71  96  71  96 /  13  17  18  17
HATTIESBURG   73  97  74  97 /  17  22  19  20
NATCHEZ       73  94  73  96 /  14  19  21  20
GREENVILLE    73  97  73  94 /  29  22  24  11
GREENWOOD     70  97  72  95 /  22  20  29  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19
Hazardous weather outlook, Aug 12, 1:21 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT FRI AUG 12 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
121 PM CDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ON SUNDAY. THE
PRIMARY SEVERE RISK WITH THESE STORMS WILL BE DAMAGING WINDS BUT
HAIL TO THE SIZE OF HALF DOLLARS WILL ALSO BE POSSIBLE...ESPECIALLY
IN AREAS NORTH OF THE I-20 CORRIDOR WHERE THE CHANCE OF SEVERE STORMS
WILL BE HIGHEST. STORMS WILL DEVELOP AHEAD OF AND ALONG A COLD FRONT
THAT WILL MOVE ACROSS THE AREA SUNDAY MORNING THROUGH THE AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Aug 12, 11:52 PM CDT, 2 hours 29 minutes before
MSZ018-019-025>027-130520-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS
1152 PM CDT FRI AUG 12 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1152 PM CDT FRI AUG 12 2011

A LINE OF STRONG WINDS AHEAD OF A LARGE THUNDERSTORM COMPLEX ACROSS
NORTH MISSISSIPPI AND SOUTHEAST ARKANSAS WILL BE CAPABLE OF
PRODUCING 35 TO 50 MPH WINDS IS LOCATED ACROSS COAHOMA AND QUITMAN
COUNTIES AT 1148 PM CDT...MOVING SOUTH AT 35 TO 40 MPH.

PEOPLE IN BOLIVAR...NORTHERN LEFLORE AND NORTHEASTERN SUNFLOWER
COUNTIES SHOULD MONITOR THESE STORMS AND STRONG WINDS CLOSELY.

LAT...LON 3399 9065 3398 9044 3382 9044 3378 9017
      3376 9019 3382 9012 3364 9004 3368 9104
      3377 9115 3378 9099 3397 9110 3396 9098
      3409 9088 3412 9096 3412 9095 3413 9066
TIME...MOT...LOC 0448Z 353DEG 35KT 3411 9097 3411 9037

JA
Special weather statement, Aug 13, 2:21 AM CDT, 0 minutes before
ARZ074-LAZ007-130805-
ASHLEY AR-MOREHOUSE LA-
221 AM CDT SAT AUG 13 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 AM CDT SAT AUG 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF CROSSETT AT 220
AM CDT...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL MOVE INTO
NORTHERN MOREHOUSE PARISH THROUGH 3 AM.

VERY HEAVY RAIN IS ALSO LIKELY WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND NORTHERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3318 9200 3295 9153 3278 9203 3299 9209
      3301 9208 3303 9210 3307 9211
TIME...MOT...LOC 0720Z 311DEG 10KT 3305 9202

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:52 PM CDTSpecial Weather StatementJANBolivar28 min
Aug 13, 1:41 PM CDTSpecial Weather StatementJANJasper39 min
Aug 13, 2:06 PM CDTSpecial Weather StatementJANLowndes29 min
Aug 13, 3:29 PM CDTSpecial Weather StatementJANSimpson41 min
Aug 13, 4:01 PM CDTSpecial Weather StatementJANLincoln39 min
Aug 13, 4:47 PM CDTSpecial Weather StatementJANJefferson Davis38 min
Aug 13, 5:56 PM CDTSpecial Weather StatementJANWarren59 min
Aug 13, 6:04 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren41 min
Aug 13, 6:37 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds53 min
Aug 13, 3:20 PM CDTSpecial Weather StatementJANAshley45 min

Nearby

Special Weather Statements in Louisiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.